Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Maxalt

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 08-26-2009, 06:59 PM
meme meme is offline
Junior Member
 
Join Date: Aug 2009
Posts: 1
Default Maxalt caused more headaches

I mentioned to a new doctor that I sometimes have migraines, so she prescribed Maxalt. At first I also thought it was a miracle drug as it relieved my headaches within about 30 minutes of feeling one coming on. However, after using it off and on for about 3 months, it is now causing rebound headaches. I took it for about 5 days straight before I realized that the Maxalt is actually causing the headaches. I will not be taking it any more. It is crazy to take a drug for headaches that causes headaches. I'm now trying a more natural approach of taking butterbur and feverfew. After six weeks, it may cut my headache frequency in half, at least.
Reply With Quote
  #2  
Old 12-16-2011, 01:29 PM
migrainester migrainester is offline
Junior Member
 
Join Date: Dec 2011
Posts: 1
Default CORRECT usage of maxalt sublingual or liquid is essential!

5 days in a row? Your doctor should have instructed you to not take more than you in a 24 hour period and the second you feel one coming on.

You should also take b2 every day for prevention and when you have a migraine you can take a handful and it helps. I know everybody has a different metabolism but You should not take more than 12 pills of maxalt a month any more than that and it isn't the drug for you.

Hopefully you know to stay away from nitrates, sulfates, artificial sweeteners, bananas
, caffeine, chocolate and any preserved meats like beef jerky and corned beef etc.

I've suffered migraines since I was 7a or 8 and am now 42. I have prevented migraines successfully since starting Maxalt about ten years ago.

I eat almonds and take b2 (riboflavin) every day and have reduced my migraines to one about one every 45 to 60 (when I get my period that is irregular).

Sorry if I am preachy but I understand migraine pain and have passed it on to my 9goal year old which sucks.

I just want to help. Ice pack in the back of the neck and Maxalt works best in a dark room.

Hope you feel better!
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 11:40 AM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.